Hail, Otoe
- When
- September 22, 8:27 PM CST
- Where
- Otoe County, 3 mi NW of Palmyra
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.733, -96.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 22, 1:40 PM CST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT SAT SEP 22 2001 FCST CONCERNS EVENING CONVECTION AND UPCOMING SIGNIFICANT COOL DOWN. SHORT TERM...VIGOROUS SHRTWV CONTINUES ON TRACK SEWD OUT OF ND PER WATER VAPOR IMAGERY. 18Z SFC ANALYSIS SHOWS MAIN LO PRES CENTER OVR ABR AND ANOTHER AROUND GLD WITH PREFRONTAL TROUGH ALONG THAT LINE. PRIMARY CDFNT BACK INTO CNTRL SD AND WRN NEB. DAYTIME HEATING HAS BEEN INHIBITED SO FAR TODAY DUE TO MID LVL CLOUDS. THETA-E RIDGE CONTINUES TO MOVE EWD ALONG WITH 25-30KT LOW LVL JET INTO IA. MID LEVEL LAPSE RATES APPROACH 7.5-8.5 DEG C/KM ACROSS SERN NEB. INCREASING CAPES TO 2000-2500 J/KG AND MODERATE SHEAR OF 50 KTS FM SERN NEB TO SWRN IA HAVE AREA UNDER SLIGHT RISK THIS AFTERNOON AND TONIGHT AS PRE FRONTAL TROUGH EARLY AND CDFNT LATER MOVE THRU. SEE SWODY1 FOR DETAILS. FNT AND THUNDERSTORMS TO EXIT SERN NEB NEAR OR SHORTLY AFTER 06Z AS GREATEST INSTABILITY MOVES INTO KANSAS AND MISSOURI. KEPT TEMPS TONIGHT BELOW FWC AND CLOSER TO MAV. I FCST SOUNDINGS INDICATE GOOD H85 MOISTURE TO LINGER INTO SUN MORNING FOR CU/SC DECK. STRONG SUBSIDENCE BEHIND THIS SYSTEM SO FROM SUN AFTN ON LOOKS LIKE MOSTLY CLEAR SKIES. FWC AND MAV IN GOOD AGREEMENT ON SUN NIGHT. H85 TEMPS DROP TO 2C AS 850 RIDGE MOVS EWD. PATCHY FROST NORTH MENTIONED...DEPENDING HEAVILY ON HOW LIGHT THE WINDS GO. TEMPS ON MON SIMILAR TO SUN. IN THE EXTENDED...DRY CONDITIONS ON TAP AS STRONG RIDGE BUILDS IN. TEMPS REMAIN UNIVERSAL THROUGHOUT PERIOD. .OMA...NONE. GRIFFIS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045 -050>053-065>068-078-088>093-230500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 558 PM CDT SAT SEP 22 2001 STORM SPOTTERS MAY BE REQUIRED THIS EVENING OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. WARM...MOIST...UNSTABLE AIR EXISTS OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A FRONTAL BOUNDARY EXTENDS FROM SIOUX CITY SOUTHWEST TO NORFOLK AND TO KEARNEY. MOISTURE CONVERGING ALONG THIS BOUNDARY SHOULD BE SUFFICIENT FOR THUNDERSTORMS TO DEVELOP TONIGHT. FAVORABLE WIND SHEAR INDICATES SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL. THE MAIN AREA WHERE ACTIVITY MAY OCCUR IS SOUTH OF A TEKAMAH TO COLUMBUS LINE. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
837 AM CDT SAT SEP 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM 5 S UTICA NE .88 INCH HAIL
09/22/01 SEWARD REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1058 AM CDT SAT SEP 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 AM LINCOLN NE .75 INCH HAIL
09/22/01 LANCASTER REPORTED BY HAM RADIO
OPERATOR.
0855 AM 3 N PLEASANT DALE NE .75 INCH HAIL
09/22/01 SEWARD REPORTED BY PUBLIC.
0855 AM LINCOLN NE .75 INCH HAIL
09/22/01 LANCASTER REPORTED BY HAM RADIO
OPERATOR.
0900 AM LINCOLN NE 1 INCH HAIL
09/22/01 LANCASTER REPORTED BY PUBLIC.The Omaha radar (KOAX), 65 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268591.